I have a question with respect to Doxypal DL medicine and my question is whether the delayed release remains active when I would open a capsule to remove half of the pellets. The capsules are 100 mg, and I would like to take 50 mg, but I need the delayed release to remain working because otherwise, I get too many side effects with nausea. The side effects are also the reason I would like to take 50 mg two times a day instead of 100 mg once a day. I investigate and found that the delayed-release mechanism can be in the capsule (and if this is the case, I cannot open it, to remove half of the pellets, because it will loose the delayed release mechanism). But I read on the internet that the delayed-release mechanism can also be in the pellets inside of the capsule. If this is the case, I could open it, and remove half of the pellets, and the delayed-release mechanism would still be working. I want to know is the delayed-release mechanism of Doxypal 100mg RL contained in the pellets or is it due to the capsules?
Welcome to icliniq.com.
The delayed-release capsule contains the active drug (Doxycycline) and few other excipients that slowly release the active drug from it. So, the active drug is mixed with the excipients and put into the capsule. So, if you divide the capsule into equal half, it still works. Still, it is delayed-release and you can make 50 mg dosage.
You also see that whether the infection in acne is controlled with 50 mg dose. If so, you can follow it. If not controlled, then 100 mg must be taken. The benefit and side effects should be weighed to choose the balanced dosage.
Was this answer helpful?|
Query: Hello doctor, I have been sick with side effects from Doxycycline for two weeks. I had a UTI which has cleared. I have been to the doctor twice, they checked my urine, and there is no infection. I feel tired, have chills, I feel cold, have a back and joint pain. I do not have a fever. I have read t... Read Full »
Query: Hello doctor, Recently, I had acute pancreatitis, which resulted in gallbladder surgery. Two weeks post operation; I have noticed tiny black dots appearing on my body. Now it has spread, some are raised and some are flat. Should I be concerned? What are they? I have attached the picture of my stom... Read Full »
Query: Hi doctor, I realize I have IBS symptoms and they seem to be related to SIBO. I need your advice on how to treat it effectively. Here are some symptoms and test results. Leaky gut or intestinal permeability with multiple food intolerances. Seems to have hydrogen sulfide based SIBO, severe farting... Read Full »
Ask your health query to a doctor online?Ask a Pharmacologist Now